MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 7-0 D/A CS175-8; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 7-0 D/A CS175-8; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1745G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please explain, what do you mean by "sutures are popping out "? were the sutures detaching from needles? when was it noticed the popping off/detachment of needle-suture? pre-op- before use on patient- while in package noticed upon opening? or during dispensing/during preparation at or table? or intra-op- during use on patient- while suturing / tying knots? kindly confirm the total qty involved (eaches or box ) with suture -needle detachment during single event report/single procedure? was this noticed with single or multiple patient events/procedures? if multiple, please confirm the specific number of patient events /procedures? have any of these events been previously reported to ethicon? if yes, please provide complaint file number/ affiliate number? for each patient event please provide additional complaint details: event date, product code and lot number involved, procedure, event description, was there any adverse patient outcome? if yes, was there any medical or surgical intervention performed, was procedure completed successfully and how?, any sample return.Etc? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did 18 needles detach from the suture during this procedure?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, after the needle passed through the tissue, the surgeon pulled the ¿thread¿ through the tissue and the needle easily detached from the suture strand.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information: 8/17/2018 additional evaluation summary: representative samples were returned for evaluation.During the visual inspection of the unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of needles were as expected.The sutures were examined along strand and no defects, damage or needle pull could be observed.A functional test was performed on the samples using a instron and the pull force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples received, no performance - pull off suture needle were found.

Brand Name
GUT CHR UD 18IN 7-0 D/A CS175-8
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7823635
Report Number2210968-2018-75474
Device Sequence Number1116904
Product Code GAL
UDI-Device Identifier10705031002340
UDI-Public10705031002340
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number1745G
Device Lot NumberLLJ546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/01/2018
Patient Sequence Number1